MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLOW ONLY TUBE SET (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLOW ONLY TUBE SET (3); ARTHROSCOPE
Model Number 7211004
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a procedure, the fluid of the dyonics inflow tube did not flow or the pump was overpumping fluid.Also, "wrong/no instrument" error was also occasionally displayed.The procedure was completed with a non-significant delay using a smith and nephew back-up device.No further complications were reported.Further details are not available.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection did not reveal any issues.A functional evaluation revealed that there was reduced flow at low rate due to a noisy impeller.The reported malfunction was not duplicated during functional testing.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a mechanical component failure.Factors that can contribute to the reported event include a faulty bearing.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 25 INFLOW ONLY TUBE SET (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15403290
Report Number1643264-2022-00334
Device Sequence Number14983487
Product Code HRX
UDI-Device Identifier03596010543561
UDI-Public03596010543561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7211004
Device Catalogue Number7211004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown